MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. EMIT AMIKACIN ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. EMIT AMIKACIN ASSAY
Model Number EMIT AMIKACIN ASSAY
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center.The customer identified and confirmed that the calibrator levels 5 and 6 for the emit amikacin assay were mislabeled by the customer and was used to calibrate the assay.After obtaining the discordant results, the operator subsequently properly labelled the calibrators and prepared new calibration to obtain acceptable calibration.Mislabeling of calibrators was a use error.The reagent and instrument are performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
A patient sample was initially processed for amikacin on an atellica ch 930 analyzer using the emit amikacin assay, and the sample recovered 50 ug/ml.The initial result was considered discordant and was reported to the physician(s).The sample was manually diluted using the level 0 calibrator and repeated twice on the same instrument and the sample recovered lower.The repeat results were not reported to the physician.The customer indicated that they sent a recommendation to recollect the sample as the affected sample was not sufficient for retesting.The correct result for this patient is unknown and the customer does not recall whether the patient was redrawn.There are no known reports of patient intervention or adverse health consequences due to the discordant amikacin result(s).

Brand Name
EMIT AMIKACIN ASSAY
Common Device Name
EMIT AMIKACIN ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark NJ 19714 6101
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key12961443
Report Number2517506-2021-00338
Device Sequence Number5424087
Product Code KLQ
UDI-Device Identifier00842768001543
UDI-Public00842768001543
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K822657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberEMIT AMIKACIN ASSAY
Device Catalogue Number10445383
Device Lot NumberN2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown